Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 22, 2021, 7:16 AM EDT for Coffee County, Georgia. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2021, 7:16 AM EDT (11:16 UTC)
- Expired
- Jul 22, 2021, 8:15 AM EDT
- In force
- 59 min
- Issued by
- NWS Jacksonville, FL
County Coffee County, GA
The radar
The Moody AFB radar (KVAX), 64 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2533 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted.
243
WWUS82 KJAX 221116
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
716 AM EDT Thu Jul 22 2021
GAZ132-149-221215-
Atkinson GA-Coffee GA-
716 AM EDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE AND
NORTHWESTERN ATKINSON COUNTIES UNTIL 815 AM EDT...
* At 714 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles south of Ambrose, moving
east at 10 mph.
* Minor flooding due to heavy rainfall is possible with this storm.
One to two inches of rainfall has fallen over the past hour and
another one to two inches is possible through 8 AM EDT.
* Locations impacted include...
Douglas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3147 8314 3147 8312 3150 8310 3151 8308
3156 8306 3156 8284 3138 8284 3138 8311
3139 8311 3140 8314 3143 8314 3146 8315
TIME...MOT...LOC 1114Z 271DEG 9KT 3148 8305
$$
HESSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 22, 4:07 AM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 22, 4:07 AM EDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 407 AM EDT Thu Jul 22 2021 ...STRONG TO ISOLATED SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON ACROSS SOUTHEAST GA... ...ACTIVITY EXPECTED TO MOVE OVER THE I-95 CORRIDOR IN NORTHEAST FL THIS EVENING... .CURRENTLY... Overnight surface analysis depicts a cold front moving slowly southward across the Tennessee Valley and the Carolinas, with high pressure (1023 millibars) building over the Great Lakes and Ohio Valley in the wake of this front. Meanwhile, the axis of Atlantic ridging remains displaced southward across the FL peninsula. Aloft...ridging was centered over the northeast Gulf of Mexico and north central FL, which was creating a deep westerly wind flow locally. Along the northern periphery of this ridge, a shortwave trough was progressing eastward across the Altamaha River in southeast GA, which was triggering a small convective complex to the north of Douglas near Hazlehurst that was moving eastward towards Baxley. Otherwise, a potent shortwave trough was pivoting northeastward off coastal New England, which was digging a longwave trough from the western Great Lakes southeastward to the Mid-Atlantic coast, with additional shortwave energy upstream over Hudson Bay poised to dive southeastward. Latest GOES-East derived Total Precipitable Water imagery indicates that a deep tropical air mass remains entrenched over our area, as latest RAP/LAPS analyses indicated that PWATs were around or above 2 inches region-wide. Mid and high altitude cloudiness associated with convection over the Altamaha River basin was thicker across southeast GA, with thinner and more scattered coverage across northeast and north central FL. Temperatures and dewpoints at 08Z were generally in the muggy mid to upper 70s. .NEAR TERM [Through Tonight]... Flow aloft will veer to northwesterly today as ridging aloft retrogrades westward towards the central Gulf of Mexico in response to long wave troughing digging slowly southward down the southeastern seaboard. The weak shortwave trough moving across southeast GA early this morning will depart into the Atlantic waters before noon, leaving negative vorticity advection in its wake that will likely suppress convective development through the early afternoon hours. The trough digging slowly southward down the eastern seaboard will push a cold front towards the Savannah River Valley by this evening. Shortwave energy embedded in the northwesterly flow pattern will then arrive over inland southeast GA late this afternoon, which should trigger a round of convection for locations north of Waycross during the mid to late afternoon hours that will dive southeastward towards the I-95 corridor towards sunset. Model soundings indicate that ML CAPE values will rise to 1,500 - 2,500 j/kg this afternoon across southeast GA, which could result in a few storms pulsing to strong or even isolated severe levels, with downburst winds of 40-60 mph, frequent lightning and heavy downpours possible through the late afternoon hours. Isolated to widely scattered convection may also develop over northeast and north central FL this afternoon as the Gulf coast sea breeze progresses quickly eastward. The Atlantic sea breeze development will likely be delayed until the early to mid afternoon hours due to westerly flow in the low levels, and this boundary should remain pinned to the east of Interstate 95 through the late afternoon hours. The delayed development of this sea breeze boundary and plenty of sunshine today will allow highs to soar to the low and mid 90s all the way to the beaches, with highs around 90 expected along the Altamaha/Ocmulgee/Alapaha Rivers, where convection will develop earlier in the afternoon. Heat index values of 100-105 degrees are expected this afternoon across much of our area. Shortwave troughing diving southeastward through our region this evening should keep triggering scattered to numerous showers and thunderstorms, with some potential for a few convective complexes to impact the Interstate 95 corridor through sunset. Convection intersecting the pinned Atlantic sea breeze boundary early this evening should also keep the threat for strong to isolated severe thunderstorms going past sunset, mostly for coastal locations. Convection should move offshore towards midnight, but recent short-term, high resolution guidance keeps a threat for at least scattered convection ongoing over inland southeast GA through the predawn hours on Friday. The tropical air mass in place to the south of the approaching cold front will keep lows in the mid to upper 70s throughout our area overnight. .SHORT TERM [Friday Through Saturday]... Widespread showers and thunderstorms are expected for Friday as the trough over the region progresses southward ahead of a dry air boundary moving in from out of the north. Prevailing northwesterly flow ahead of the boundary will shift about to out of the northwest as drier air advects through the region from out of the north. Convective developments be more inhibited on Saturday as drier air aloft with PWAT values reaching below 1.5 inches settles across the forecast area. Temperatures for the beginning of the weekend are expected to be near the seasonal average with max temps in the lower 90s and upper 80s with overnight low temperatures in the lower to mid 70s. .LONG TERM [Sunday Through Thursday]... Isolated to scattered diurnal convection is anticipated for the end of the weekend as northeasterly-easterly flow brings drier air over southeast Georgia and northeast Florida with PWAT values potentially dropping to 1.25 inches or lower. Drier air will disperse by next week as high pressure developing off to the east starts to shift the prevailing flow to become more out of the south and a trough ahead of an advancing frontal boundary presses down from out of the north by midweek resulting in widespread to numerous storm developments for the latter part of next week. Temperatures will trend slightly above the seasonal normal during this period. && .MARINE... A cold front currently over the Tennessee Valley will move slowly southward through Friday, reaching the Georgia waters by Friday night. Showers and thunderstorms will move southeastward and increase in coverage during the early evening hours tonight, with a few strong or even isolated severe thunderstorms containing strong wind gusts and frequent lightning possible. Weak low pressure will then develop along this front over the offshore waters adjacent to southeast Georgia on Friday as the frontal boundary stalls near the Florida and Georgia border, with high pressure building over the Mid-Atlantic states and wedging down the southeastern seaboard on Saturday. A surge of northeasterly winds is expected to overspread our waters on Saturday, but speeds and seas should remain below Caution levels. The weak low pressure center will then drift westward towards our coastal waters late this weekend, keeping onshore winds in place. Seas of 2 to 4 feet will prevail both near shore and offshore during the next several days. Rip Currents: Prevailing offshore winds through the early afternoon hours and low wave heights will keep a low risk in place at all area beaches through Friday. Strengthening onshore winds on Saturday will create a moderate risk that will persist through at least Sunday. && .HYDROLOGY... Rivers continue to recede across our region, with mostly minor flooding ongoing along the lower Santa Fe River. && .PRELIMINARY POINT TEMPS/POPS... AMG 90 74 91 72 91 / 70 50 60 20 30 SSI 90 77 89 78 89 / 70 70 50 20 20 JAX 94 75 91 75 90 / 60 60 70 30 30 SGJ 92 76 90 75 88 / 50 60 60 40 30 GNV 92 75 90 74 90 / 40 20 80 40 50 OCF 92 75 91 74 91 / 30 20 70 50 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jul 22, 7:16 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
716 AM EDT Thu Jul 22 2021
GAZ132-149-221215-
Atkinson GA-Coffee GA-
716 AM EDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE AND
NORTHWESTERN ATKINSON COUNTIES UNTIL 815 AM EDT...
* At 714 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles south of Ambrose, moving
east at 10 mph.
* Minor flooding due to heavy rainfall is possible with this storm.
One to two inches of rainfall has fallen over the past hour and
another one to two inches is possible through 8 AM EDT.
* Locations impacted include...
Douglas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3147 8314 3147 8312 3150 8310 3151 8308
3156 8306 3156 8284 3138 8284 3138 8311
3139 8311 3140 8314 3143 8314 3146 8315
TIME...MOT...LOC 1114Z 271DEG 9KT 3148 8305
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:28 PM EDT | Special Weather Statement | JAX | Flagler | 32 min |
| Jul 22, 4:38 PM EDT | Special Marine Warning | JAX | 67 min | |
| Jul 22, 4:52 PM EDT | Special Weather Statement | JAX | Lake | 23 min |
| Jul 22, 5:19 PM EDT | Special Weather Statement | JAX | Columbia, Suwannee | 41 min |
| Jul 22, 5:36 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 24 min |
| Jul 22, 6:02 PM EDT | Special Weather Statement | JAX | Suwannee | 43 min |
| Jul 22, 6:04 PM EDT | Special Weather Statement | JAX | Flagler | 41 min |
| Jul 22, 6:07 PM EDT | Special Marine Warning | JAX | 53 min | |
| Jul 22, 6:32 PM EDT | Special Marine Warning | JAX | 58 min | |
| Jul 22, 6:33 PM EDT | Special Weather Statement | JAX | Baker | 42 min |
| Jul 22, 6:47 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam, Saint Johns | 28 min |
| Jul 22, 6:56 PM EDT | Special Marine Warning | JAX | 94 min | |
| Jul 22, 6:59 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Clay, Duval, Nassau, Union | 31 min |
| Jul 22, 7:07 PM EDT | Special Weather Statement | JAX | Clay | 38 min |
| Jul 22, 7:13 PM EDT | Special Marine Warning | JAX | 62 min | |
| Jul 22, 7:29 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 46 min |
| Jul 22, 7:45 PM EDT | Special Weather Statement | JAX | Duval | 45 min |
| Jul 22, 7:52 PM EDT | Special Marine Warning | JAX | 83 min | |
| Jul 22, 7:54 PM EDT | Areal Flood Warning | JAX | Clay, Duval | 2 hr |
| Jul 22, 4:14 PM EDT | Special Weather Statement | JAX | Brantley | 46 min |
| Jul 22, 4:56 PM EDT | Special Weather Statement | JAX | Echols | 49 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.